MAUDE Adverse Event Report: MINERVA SURGICAL, INC. MINERVA ENDOMETRIAL ABLATION SYSTEM, DISPOSABLE HANDPIECE; DEVICE, THERMAL ABLATION, ENDOMETRIAL

MINERVA SURGICAL, INC. MINERVA ENDOMETRIAL ABLATION SYSTEM, DISPOSABLE HANDPIECE; DEVICE, THERMAL ABLATION, ENDOMETRIAL
Model Number MIN9770
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Bowel Burn (1756); Uterine Perforation (2121)
Date of Event 10/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2024 the patient started experiencing sharp lower abdominal pain and went to the er.After evaluation, which among others included diagnostic laparoscopy, the patient was diagnosed with a fundal uterine perforation and a thermal injury to the small intestine.Small bowel resection and end-to-end anastomosis were performed.In addition, the uterine perforation was repaired.The patient recovered well and was discharged on (b)(6) 2024.It is possible that the uit did not miss the perforation because full perforation was not present.The likely scenario and potential root cause of this complication is related to device being mal-positioned deep in the myometrium but without a full thickness perforation at the time of the uit, which in turn allowed for it to pass.Under this scenario a transmural burn with formation of a mechanical perforation during the energy delivery cycle is possible and may result in unintended thermal effect on the organs of the viscera.The disposable handpiece used in this case was not returned and therefore a failure analysis of the complaint device could not be performed.The lot number was provided by the customer and a device history review was performed.The handpieces met all qa specifications prior to being released, including adequate sterilization.Perforations and injuries such as thermal injuries are known complications of an endometrial ablation procedure.Complications associated with perforations and thermal injury are addressed in the warning and caution sections of the operator's manual and instructions for use, including the statements: · use caution not to perforate the uterine wall when sounding, dilating, or inserting the disposable handpiece.· activation of the minerva disposable handpiece in the setting of a uterine perforation is likely to result in serious patient injury.· excessive force applied during placement of the disposable handpiece may result in tissue injury, including perforation.· although designed to detect a perforation of the uterine wall, this test is an indicator only, and it might not detect all perforations.Clinical judgment must always be used.· post-treatment, any patient-reporting signs/symptoms that could indicate a serious complication, e.G., bowel injury, should be thoroughly evaluated without delay.· as with all endometrial ablation procedures, serious injury or death can occur, including but not limited to, infection and injury to adjacent tissue, such as bowel, bladder, vagina, vulva, and/or perineum.
 
Event or Problem Description
It was reported that the physician performed an endometrial ablation procedure on (b)(6) 2024.On (b)(6) 2024, the patient returned to the emergency department where the patient reported symptoms including pelvic pain, nausea, and vomiting.Uterine perforation and thermal effect on the bowel was confirmed.

Brand Name
MINERVA ENDOMETRIAL ABLATION SYSTEM, DISPOSABLE HANDPIECE
Common Device Name
DEVICE, THERMAL ABLATION, ENDOMETRIAL
Manufacturer (Section D)
MINERVA SURGICAL, INC.
4255 burton drive
santa clara CA 95054
Manufacturer (Section G)
MINERVA SURGICAL, INC.
4255 burton drive
santa clara CA 95054
Manufacturer Contact
rachel nankervis
4255 burton drive
santa clara, CA 95054
MDR Report Key20581727
Report Number3011011193-2024-00016
Device Sequence Number15477771
Product Code MNB
UDI-Device Identifier00862393000162
UDI-Public00862393000162
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P140013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/12/2026
Device Model NumberMIN9770
Device Catalogue NumberMIN9770
Device Lot Number24D12-02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2024
Initial Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient SexUnknown